Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Amenability of Banach and C$ ^*$-algebras generated by unitary representations


Author: Ross Stokke
Journal: Proc. Amer. Math. Soc. 136 (2008), 1477-1487
MSC (2000): Primary 22D10, 22D25, 43A30
DOI: https://doi.org/10.1090/S0002-9939-07-09221-0
Published electronically: December 18, 2007
MathSciNet review: 2367122
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We study the amenability of a locally compact group $ G$ in relation to the amenability properties of a variety of $ C^*$-algebras and (quantized/dual) Banach algebras naturally associated to a unitary representation of $ G$.


References [Enhancements On Off] (What's this?)

  • 1. G. Arsac, Sur l'espace de Banach engendr$ \acute{e}$ par les coefficients d'une repr$ \acute{e}$sentation unitaire, Publ. D $ \rm {\acute{e}}$p. Math. (Lyon) 13 (1976), 1 - 101. MR 0444833 (56:3180)
  • 2. E. B $ \rm {\acute{e}}$dos, On the $ C^*$-algebra generated by the left regular representation of a locally compact group, Proc. Amer. Math. Soc. 120 (1994), 603-608. MR 1181157 (94d:22004)
  • 3. M.E.B. Bekka, Amenable unitary representations of locally compact groups, Invent. Math. 100 (1990), 383-401. MR 1047140 (91g:22007)
  • 4. M.E.B. Bekka, A.T. Lau, and G. Schlichting, On invariant subalgebras of the Fourier-Stieltjes algebra of a locally compact group, Math. Ann. 294 (1992), 513-522. MR 1188135 (93k:43006)
  • 5. B. Bekka, P. de la Harpe, and A. Valette, Khazdan's property (T), Manuscript.
  • 6. D. Blecher, The standard dual of an operator space, Pacific J. Math. 153 (1992), no. 1, 15-30. MR 1145913 (93d:47083)
  • 7. H.G. Dales, F. Ghahramani, and A. Ya. Helemskii, The amenability of measure algebras, J. London Math. Soc. (2) 66 (2002), no. 1, 213-226. MR 1911870 (2003c:43001)
  • 8. J. Dixmier, $ C^*-algebras$ (translated from the French), North-Holland, 1977. MR 0458185 (56:16388)
  • 9. E.G. Effros and E. C. Lance, Tensor products of operator algebras, Adv. Math. 25 (1977), no. 1, 1-34. MR 0448092 (56:6402)
  • 10. E.G. Effros and Z.-J. Ruan, Operator Spaces, Oxford University Press, 2000. MR 1793753 (2002a:46082)
  • 11. P. Eymard, L'alg$ \acute{e}$bre de Fourier d'un groupe localement compact, Bull. Soc. Math. France 92 (1964), 181-236. MR 0228628 (37:4208)
  • 12. P. Eymard, Moyennes invariantes et repr$ \acute{e}$sentations unitaire, Springer-Verlag, Berlin, 1972. MR 0447969 (56:6279)
  • 13. J.M.G. Fell and R.S. Doran, Representations of $ \sp *$-algebras, locally compact groups, and Banach $ \sp *$-algebraic bundles, Vol. 1, Pure and Applied Mathematics, 125. Academic Press, Inc., Boston, MA, 1988. MR 936628 (90c:46001)
  • 14. B. Forrest, Fourier analysis on coset spaces, Rocky Mountain J. Math. 28, (1998), no. 1, 173-189. MR 1639849 (99h:43020)
  • 15. F.P. Greenleaf, Invariant means on topological groups, New York, Van Nostrand, 1969. MR 0251549 (40:4776)
  • 16. E. Kaniuth, On the conjugation representation of a locally compact group, Math. Z. 202 (1989), no. 2, 275-288. MR 1013090 (90k:22003)
  • 17. E. Kaniuth and A.T. Lau, A separation property of positive definite functions on locally compact groups and applications to Fourier algebras, J. Funct. Anal. 175 (2000), no. 1, 89-110. MR 1774852 (2001m:43012)
  • 18. E. Kaniuth and A. Markfort, On $ C^*$-algebras associated to the conjugation representation of a locally compact group, Trans. Amer. Math. Soc. 347 (1995), 2595-2606. MR 1277118 (95i:22009)
  • 19. E.C. Lance, On nuclear $ C\sp{*} $-algebras, J. Functional Analysis 12 (1973), 157-176. MR 0344901 (49:9640)
  • 20. A. T.-M. Lau and A.L.T. Paterson, Inner amenable locally compact groups, Trans. Amer. Math. Soc. 325(1991) 155-169. MR 1010885 (91h:43002)
  • 21. Z.-J. Ruan, The operator amenability of $ A(G)$, Amer. J. Math. 117 (1995), 1449-1474. MR 1363075 (96m:43001)
  • 22. V. Runde, Lectures on amenability, Lecture Notes in Mathematics 1774. Springer-Verlag, Berlin-Heidelberg-New York, 2002. MR 1874893 (2003h:46001)
  • 23. V. Runde and N. Spronk, Operator amenability of Fourier-Stieltjes algebras, Math. Proc. Cambridge Philos. Soc. 136 (2004), no. 3, 675-686. MR 2055055 (2005b:46106)
  • 24. R. Stokke, Amenable representations and coefficient subspaces of Fourier-Stieltjes algebras, Math. Scand. 98 (2006), no. 2, 182-200. MR 2243701 (2007b:22006)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 22D10, 22D25, 43A30

Retrieve articles in all journals with MSC (2000): 22D10, 22D25, 43A30


Additional Information

Ross Stokke
Affiliation: Department of Mathematics and Statistics, University of Winnipeg, 515 Portage Avenue, Winnipeg, Canada R3B 2E9
Email: r.stokke@uwinnipeg.ca

DOI: https://doi.org/10.1090/S0002-9939-07-09221-0
Received by editor(s): July 26, 2006
Published electronically: December 18, 2007
Additional Notes: This research was supported by NSERC grant 298444-04
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society